MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; ACUTE DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 ACCUCATH ACE; ACUTE DIALYSIS CATHETER
Model Number N/A
Medical Device Problem Codes Product Quality Problem (1506); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported that issues with needle retraction, leading to additional stick.The needle retraction failure was during patient use.The catheter would not advance and the catheter was removed from the patient.When the nurse pushed the button to retract, about 1cm of the needle would not retract back.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficulty activating the safety mechanism is confirmed and was determined to be related to damage to the guidewire during use of the product.One 20 ga accucath ace was returned for evaluation.An initial visual observation of the returned device showed blood residues throughout the device.The safety mechanism button appeared to be engaged, but the needle was observed to be only partially retracted into the housing.A functional test of attempting to engage the safety mechanism completely involved manipulation of the guidewire and the needle.The needle retracted completely after manipulation of the device.A microscopic observation revealed no breaks or damage along the guidewire of the device.The guidewire was exiting the device through the flash notch along the needle shaft.Nothing remarkable was observed along the housing or safety mechanism of the device.This damage to the guidewire will prevent the safety mechanism from activating as intended.This failure may occur if there is a steep insertion angle and the device is not properly stabilized, resistance is met during advancement of the guidewire, or due to improper advancement and retraction of the guidewire during use of the product.A review of the manufacture quality and inspection records for the implicated product batch likewise indicated no potentially related issues related to product manufacture, assembly, and packaging.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
ACCUCATH ACE
Common Device Name
ACUTE DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23424608
Report Number3006260740-2025-08201
Device Sequence Number8253155
Product Code FOZ
UDI-Device Identifier00801741138010
UDI-Public(01)00801741138010(11)250612(17)260930(10)REKR3628
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162894
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue NumberAC1202252
Device Lot NumberREKR3628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown